Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 4, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Apr 17, 2015, 3:07 PM CDT for Taylor County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2015, 3:07 PM CDT (20:07 UTC)
- Expired
- Apr 17, 2015, 4:00 PM CDT
- In force
- 53 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 49 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 3:32 PM CDT | FLASH FLOOD | 4 Ssw Abilene, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 975 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -1.7
The text
As transmitted, in the capitals the NWS used until 2016.
858
WGUS54 KSJT 172007
FFWSJT
TXC441-172100-
/O.NEW.KSJT.FF.W.0004.150417T2007Z-150417T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
307 PM CDT FRI APR 17 2015
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR ONGOING FLOODING OF POOR DRAINAGE AREAS IN...
NORTHEASTERN TAYLOR COUNTY IN WEST CENTRAL TEXAS INCLUDING THE CITY
OF ABILENE...
* UNTIL 400 PM CDT
* AT 300 PM CDT...FLOODING IS ONGOING IN THE ABILENE AREA...EVEN
THOUGH THE RAINFALL HAS ENDED. CONSIDERABLE STREET FLOODING HAS
BEEN REPORTED...ESPECIALLY IN THE SOUTH PART OF THE CITY. SOME
FLOODING MAY ALSO DEVELOP ALONG SOME PARTS OF THE CREEKS WHICH
FLOW THROUGH THE CITY.
THIS INCLUDES THE LOW WATER CROSSINGS AT...
TEXAS AVENUE AT ARNOLD BOULEVARD...
INTERSECTIONS ALONG SAMMONS STREET...
CURRY LANE FROM CLACK STREET TO CATCLAW DRIVE...
BUTTERNUT UNDERPASS...
INTERSECTIONS ALONG BUTTONWILLOW PARKWAY...
INTERSECTIONS ALONG VOGEL STREET...
SUNSET BETWEEN SOUTH 1ST AND 2ND...
STREETS BEWEEN JACKSON AND TREADAWAY...
CROSSINGS ALONG COUNTY ROAD 107...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS NEAR FLOOD PRONE AREAS ALONG TREADWAY
BOULEVARD...SAMMONS STREET...CHIMNEY ROCK...AND AT THE BUTTERNUT
UNDERPASS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3252 9964 3230 9964 3229 9983 3234 9991
3251 9990
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 12:37 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 17, 12:37 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1237 PM CDT FRI APR 17 2015 .AVIATION... /18Z TAFS/ Poor flight conditions can be expected at all terminals through 20z. Radar trends and numerical guidance suggests these thunderstorms should clear all TAF sites after that time, with improving conditions expected. However, thunderstorms remain possible through the evening at all locations. For now, we kept prevailing thunder conditions for the first two hours of the forecast, and will amend as needed based on observational trends. Brief wind gusts to 30 kts, reductions in visibilities to around 3 miles, and ceilings down to 1500 feet may occur as the thunderstorms move through. Trends for this thus far have shown it to be too spotty/short in duration to include in the TAFs at this time. && .PREV DISCUSSION... /ISSUED 644 AM CDT Fri Apr 17 2015/ AVIATION... /12Z TAFS/ Besides LIFR at KBBD and IFR at KJCT, severe thunderstorms are possible after 18z/1PM at most TAF sites. The main impacts will be large hail, damaging wind gusts, very heavy rain, and lightning. An isolated tornado or two are possible. After 06Z tonight most of the severe weather will have ended. IFR to LIFR conditions may be possible again tonight especially at KBBD and KJCT terminals. 26 PREV DISCUSSION... /ISSUED 437 AM CDT Fri Apr 17 2015/ SHORT TERM... (Today and Tonight) The main concern today is the threat for severe thunderstorms across a large part of West Central Texas as a large potent upper low near the Four Corners begins to move east today and tonight. The dryline will interact with moisture already in place across the region as dewpoints range from the upper 50s to the lower 60s, moderate 0-6km shear, steep lapse rates, MU CAPE Values 1500-2500 J/KG, a weak capping inversion, an approaching short wave from far West Texas, and an exit region of the subtropical jet flowing across the NW Hill Country. These parameters should set the stage for scattered supercells today and continuing into the evening. The main threats will be large hail and damaging winds along with isolated tornadoes. SPC has placed much of the area in a slight risk for severe thunderstorms today. Have raised Pops and included the mention of severe wording in the forecast. If severe storms continue into the late evening and tonight periods, Pops may need to be increased even higher. High temperatures today are forecast to reach 80, but cloud cover could hold temps down a few degrees. Cloud cover seems to be the only factor that might help reduce the amount of heating and instability. Models show most of the QPF occurring between now and 00Z with some of it lingering after 00z. LONG TERM... (Saturday through Thursday) The 4 corners upper low will be moving northeast into Colorado Saturday with a trough extending down along the Texas/New Mexico state line. This will push the dryline farther east along a Sonora to San Angelo to Haskell line Saturday afternoon. Good instability still exists, with GFS SB CAPES of 1000-1200 J/KG along with 0-6 Bulk Shears of 40 KTS. So potential for severe thunderstorms will continue. SPC Day 2 Convective Outlook has much of West Central Texas in a marginal potential for severe weather. The dryline/surface trough will push east Saturday night, along with moisture and instability. A cold front will move through Sunday. While strong cold advection is initially limited Sunday, cooler air will move in Monday, bringing highs back down into the 70s. Both the EC and GFS models indicate return of moist air Monday night into Thursday, as surface high pressure moves east. Dryline thunderstorms possible midweek, but strong dynamics missing until Thursday, as an upper trough over the western U.S. edges closer to West Central Texas. && .PRELIMINARY POINT TEMPS/POPS... Abilene 80 59 83 55 79 / 60 40 20 20 5 San Angelo 81 58 85 54 82 / 60 40 20 20 5 Junction 79 59 81 56 85 / 70 40 40 20 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && Aviation: Doll
Hazardous weather outlook, Apr 17, 2:56 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 256 PM CDT FRI APR 17 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-182000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 256 PM CDT FRI APR 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A LINE FROM SWEETWATER...TO SAN ANGELO...TO OZONA...THROUGH THIS EVENING. THE PRIMARY HAZARDS ARE LARGE HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A LINE FROM ALBANY...TO SAN ANGELO...TO OZONA...SATURDAY AND SATURDAY NIGHT. THE PRIMARY HAZARDS ARE LARGE HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... WE MAY NEED TO ACTIVATE SPOTTERS THIS EVENING...SATURDAY...AND SATURDAY EVENING.
In the hours before
Local storm report, Apr 17, 1:14 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
114 PM CDT FRI APR 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HAIL 6 WNW POTOSI 32.37N 99.77W
04/17/2015 E0.88 INCH TAYLOR TX BROADCAST MEDIA
&&
EVENT NUMBER SJT1500125
JDSpecial weather statement, Apr 17, 1:21 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 121 PM CDT FRI APR 17 2015 TXZ049-054-113-127-171900- FISHER TX-JONES TX-NOLAN TX-TAYLOR TX- 121 PM CDT FRI APR 17 2015 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT FOR FISHER...JONES...NOLAN AND TAYLOR COUNTIES... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS AND HAIL AT 121 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF CAMP BUTMAN...OR ABOUT 15 MILES SOUTHEAST OF SWEETWATER...MOVING NORTHEAST AT 20 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED... SCATTERED POWER OUTAGES LIKELY... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS... MINOR SHINGLE DAMAGE... ISOLATED SMALL DENTS TO VEHICLES... THE STRONG THUNDERSTORM WILL BE NEAR... TRENT BY 155 PM CDT NOODLE BY 200 PM CDT THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 247 AND 262. LAT...LON 3269 10025 3269 9999 3224 10008 3225 10036 TIME...MOT...LOC 1822Z 213DEG 17KT 3234 10019
Local storm report, Apr 17, 1:54 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
154 PM CDT FRI APR 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL POTOSI 32.34N 99.68W
04/17/2015 E1.00 INCH TAYLOR TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1500126
JDSpecial weather statement, Apr 17, 1:57 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
157 PM CDT FRI APR 17 2015
TXZ113-114-171930-
JONES TX-SHACKELFORD TX-
157 PM CDT FRI APR 17 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT FOR JONES
AND SHACKELFORD COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
DANGEROUS LIGHTNING
HEAVY RAINFALL
GUSTY WINDS AND SMALL HAIL
AT 155 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 3 MILES EAST OF NOODLE TO FORT GRIFFIN...OR ALONG
A LINE EXTENDING FROM 11 MILES SOUTHWEST OF ANSON TO 13 MILES NORTH
OF ALBANY...MOVING NORTH AT 25 MPH.
VERY HEAVY RAINFALL IS OCCURRING AND A FLASH FLOOD WARNING MAY BE
REQUIRED IF THIS HEAVY RAINFALL CONTINUES.
POTENTIAL STORM IMPACTS INCLUDE...
FIRE IGNITED BY LIGHTNING...
LOCALIZED SHORT DURATION POWER OUTAGES...
DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
ACCUMULATION OF WATER AT LOW WATER CROSSINGS...AVOID THESE AREAS...
SOME LEAVES STRIPPED OFF TREES...
HAZARDOUS DRIVING CONDITIONS...
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
STRONG THUNDERSTORMS WILL BE NEAR...
FORT GRIFFIN AND BIG COUNTRY BAPTIST ASSEMBLY BY 205 PM CDT
ANSON AND LUEDERS BY 210 PM CDT
FUNSTON BY 215 PM CDT
AVOCA AND STAMFORD BY 230 PM CDT
THIS INCLUDES THE LOW WATER CROSSINGS...
COUNTY ROAD 209 CROSSING POST OAK CREEK...
COUNTY ROAD 261 CROSSING COTTONWOOD CREEK...
CROSSINGS ALONG COUNTY ROAD 141...
COUNTY ROAD 260 CROSSING HARMONY CREEK...
AND OTHER LOW LYING AND FLOOD PRONE PORTIONS OF JONES AND SHACKELFORD
COUNTIES.
LAT...LON 3268 9912 3253 10014 3264 10015 3295 10011
3296 9909
TIME...MOT...LOC 1856Z 226DEG 33KT 3262 9999 3291 9922Special weather statement, Apr 17, 2:36 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
236 PM CDT FRI APR 17 2015
TXZ098-172000-
HASKELL TX-
236 PM CDT FRI APR 17 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT FOR
HASKELL COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 234 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
RULE...OR ABOUT 11 MILES WEST OF HASKELL...MOVING NORTHEAST AT 30
MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
JUD AND HASKELL BY 245 PM CDT
ROCHESTER BY 255 PM CDT
O'BRIEN...WEINERT AND US-277 NEAR THE HASKELL-KNOX COUNTY LINE BY
300 PM CDT
LAT...LON 3340 9949 3302 9948 3307 9998 3340 9998
3341 9969
TIME...MOT...LOC 1936Z 211DEG 34KT 3316 9990Local storm report, Apr 17, 2:41 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
241 PM CDT FRI APR 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL 3 N FORT GRIFFIN 32.97N 99.23W
04/17/2015 E1.50 INCH THROCKMORTON TX PUBLIC
&&
EVENT NUMBER SJT1500127
AMThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:10 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 39 min |
| Apr 16, 7:11 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 49 min |
| Apr 16, 7:17 PM CDT | Special Weather Statement | SJT | Nolan | 28 min |
| Apr 16, 7:20 PM CDT | Areal Flood Advisory | SJT | Haskell, Shackelford, Throckmorton | 115 min |
| Apr 16, 7:26 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 49 min |
| Apr 17, 10:10 AM CDT | Special Weather Statement | SJT | Fisher, Jones | 35 min |
| Apr 17, 10:11 AM CDT | Special Weather Statement | SJT | Schleicher | 49 min |
| Apr 17, 10:20 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 40 min |
| Apr 17, 10:30 AM CDT | Special Weather Statement | SJT | Sutton | 45 min |
| Apr 17, 10:45 AM CDT | Special Weather Statement | SJT | Haskell | 30 min |
| Apr 17, 10:53 AM CDT | Special Weather Statement | SJT | Tom Green | 52 min |
| Apr 17, 11:02 AM CDT | Special Weather Statement | SJT | Jones | 58 min |
| Apr 17, 11:08 AM CDT | Special Weather Statement | SJT | Schleicher, Sutton | 52 min |
| Apr 17, 11:18 AM CDT | Areal Flood Advisory | SJT | Concho, Crockett, Irion, Runnels, Schleicher, Sutton and 1 more | 117 min |
| Apr 17, 11:21 AM CDT | Special Weather Statement | SJT | Haskell | 24 min |
| Apr 17, 11:23 AM CDT | Severe Thunderstorm Warning | SJT | Haskell | 32 min |
| Apr 17, 11:25 AM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 35 min |
| Apr 17, 11:50 AM CDT | Special Weather Statement | SJT | Haskell, Throckmorton | 55 min |
| Apr 17, 12:01 PM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| Apr 17, 12:11 PM CDT | Special Weather Statement | SJT | Taylor | 64 min |
| Apr 17, 12:12 PM CDT | Areal Flood Advisory | SJT | Coke, Runnels | 93 min |
| Apr 17, 12:28 PM CDT | Special Weather Statement | SJT | Jones, Shackelford | 62 min |
| Apr 17, 12:35 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 40 min |
| Apr 17, 12:46 PM CDT | Areal Flood Advisory | SJT | Schleicher, Sutton | 119 min |
| Apr 17, 12:56 PM CDT | Special Weather Statement | SJT | Throckmorton | 34 min |
| Apr 17, 12:59 PM CDT | Flash Flood Warning | SJT | Taylor | 2 hr |
| Apr 17, 1:04 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 41 min |
| Apr 17, 1:21 PM CDT | Special Weather Statement | SJT | Nolan | 39 min |
| Apr 17, 1:30 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 45 min |
| Apr 17, 1:36 PM CDT | Areal Flood Advisory | SJT | Jones, Shackelford, Throckmorton | 114 min |
| Apr 17, 1:57 PM CDT | Special Weather Statement | SJT | Jones, Shackelford | 33 min |
| Apr 17, 2:16 PM CDT | Areal Flood Advisory | SJT | Kimble, Mason | 119 min |
| Apr 17, 2:36 PM CDT | Special Weather Statement | SJT | Haskell | 24 min |
| Apr 17, 2:55 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 35 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.